Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 16, NWS Bismarck, ND

September 30, 200913 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 30, 2009, 4:00 AM CDT for 13 counties in North Dakota. It took effect at Sep 30, 2009, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 4:00 AM CDT (09:00 UTC)
In effect from
Sep 30, 2009, 1:00 PM CDT
Expired
Sep 30, 2009, 7:00 PM CDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Oliver County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2244 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 300900
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA
WEDNESDAY AFTERNOON AND EARLY EVENING...

.LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN
ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EVENING. SOUTHEAST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM
HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...AND FROM LINTON TO
OAKES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ023-025-036-037-046>048-050-051-301730-
/O.NEW.KBIS.WI.Y.0016.090930T1800Z-091001T0000Z/
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
400 AM CDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH
WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KS/SCHECK
4 follow-up statements
000 
WWUS73 KBIS 301540
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1040 AM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING...

.LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER
SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER
PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND
EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH
WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...
...FROM LINTON TO OAKES AND BISMARCK TO LINTO AND FORT YATES.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ020-022-034-035-042-045-302345-
/O.EXA.KBIS.WI.Y.0016.090930T1800Z-091001T0000Z/
OLIVER-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...CENTER...MCCLUSKY...MANDAN...BISMARCK...
ELGIN...FORT YATES
1040 AM CDT WED SEP 30 2009 /940 AM MDT WED SEP 30 2009/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ023-025-036-037-046>048-050-051-302345-
/O.CON.KBIS.WI.Y.0016.090930T1800Z-091001T0000Z/
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1040 AM CDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KBIS 302052
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING...
...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ON THURSDAY...

.LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER
SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER
PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM
HARVEY TO CARRINGTON...JAMESTOWN TO STEELE... ...FROM LINTON TO
OAKES AND BISMARCK TO LINTON AND FORT YATES.

THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA
OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON
THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND
ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY
EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ020-034-035-042-045-046-010500-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ018-019-031>033-040-041-043-044-010500-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. 

EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH
OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35
MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH
THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ022-023-025-036-037-047-048-050-051-010000-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
352 PM CDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KBIS 302133 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING...
...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ON THURSDAY...

.LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER
SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER
PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM
HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...FROM LINTON TO OAKES
...BISMARCK AND FORT YATES.

THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA
OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON
THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND
ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY
EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA...FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN
AND HETTINGER.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ020-034-035-042-045-046-010515-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ018-019-031>033-040-041-043-044-010515-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. 

EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH
OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35
MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH
THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ022-023-025-036-037-047-048-050-051-010000-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
357 PM CDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KBIS 010005
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH
DAKOTA WEDNESDAY EVENING HAS EXPIRED... 
...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ON THURSDAY REMAINS IN EFFECT...

.A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA
OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON
THURSDAY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND
ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY
EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...
FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN AND
HETTINGER.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ020-034-035-042-045-046-010815-
/O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
/O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY...
...WIND ADVISORY WEDNESDAY EVENING HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR WEDNESDAY EVENING. 
A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10
PM CDT /9 PM MDT/ THURSDAY.

ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF
LOW PRESSURE OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ022-023-025-036-037-047-048-050-051-010115-
/O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
705 PM CDT WED SEP 30 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN
EFFECT.

$$

NDZ018-019-031>033-040-041-043-044-010815-
/O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY. 

EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A
TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF
25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL
CONTINUE THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


WA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 29, 9:01 PM CDT, 6 hours 59 minutes earlier.

Area forecast discussion, Sep 29, 9:01 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
901 PM CDT TUE SEP 29 2009

.UPDATE...UPDATED FORECAST TO END WIND ADVISORY AND RED FLAG
WARNING.

&&

.PREV DISCUSSION... /ISSUED 251 PM CDT TUE SEP 29 2009/

SYNOPSIS...
HIGH PRESSURE IN NORTHERN ONTARIO AND A DEEPENING TROUGH OF LOW
PRESSURE IN THE LEE OF THE NORTHERN ROCKIES CREATING GUSTY
SOUTHEAST WINDS...ESPECIALLY OVER SOUTHWEST PORTIONS OF NORTH
DAKOTA.

SHORT TERM...
FIRE WEATHER...WINDS OVERNIGHT AND PRECIPITATION CHANCES AND PHASE
BEGINNING WEDNESDAY NIGHT ARE BIGGEST CONCERNS THIS AFTERNOON.
MODELS IN FAIR AGREEMENT AND WILL USE A BLEND OF MODELS FOR THE
GRIDS.

FLOW BECOMING MORE AMPLIFIED IN SHORT TERM. FIRST OF SEVERAL MID
LEVEL LOWS NOW JUST ONSHORE PACIFIC NORTHWEST FORECAST TO MOVE TO
NORTHERN PLAINS THURSDAY HOWEVER PRECIPITATION FROM SYSTEM WILL
BEGIN TO AFFECT WESTERN AND CENTRAL NORTH DAKOTA ON OVERNIGHT WEDNESDAY
NIGHT. THE MID LEVEL LOW OVER SOUTH DAKOTA BY 00Z FRIDAY WITH
SURFACE LOW FROM SOUTH CENTRAL NORTH DAKOTA TO NORTH CENTRAL SOUTH
DAKOTA. PRECIPITATION WHICH BEGINS ON WEDNESDAY NIGHT WILL
CONTINUE FOR MUCH OF THURSDAY AND INTO FRIDAY...TAPERING TO
SPRINKLES AND FLURRIES ON SATURDAY AS LOW MOVES EAST OF FORECAST
AREA. THICKNESS AND WARM LAYER MARGINAL FOR FROZEN PRECIPITATION
UNTIL MOST OF THE PRECIPITATION HAS MOVED EAST OF AREA BUT WILL
LEAVE ONGOING MIX OF RAIN AND SNOW FOR WESTERN ZONES ESPECIALLY
WHERE THICKNESS VALUES REACH 543...LOW ENOUGH FOR SNOW AT TIMES IN
THE HIGHER ELEVATIONS.

LONG TERM...
FALL WILL BE IN FULL SWING THROUGH THE ENTIRE LONG TERM. 850 MB
TEMPERATURES BETWEEN -2 AND 2 C ARE FORECAST ACROSS MUCH OF THE CWA
SATURDAY THROUGH TUESDAY...YIELDING HIGH TEMPERATURES GENERALLY IN
THE LOW 50S.

WEAK NORTHERLY FLOW AT THE SURFACE...CYCLONIC FLOW ALOFT AND WRAP
AROUND MOISTURE ON SATURDAY IN THE WAKE OF THE STORM SYSTEM
WEDNESDAY NIGHT THROUGH FRIDAY POINTS TO LOW LEVEL STRATUS AND HIGH
TEMPERATURES STRUGGLING INTO THE LOW 50S. WOULD NOT BE SURPRISED TO
SEE SOME LIGHT FREEZING DRIZZLE MIXING WITH FLURRIES SATURDAY MORNING
AND SATURDAY NIGHT WITH SUB ZERO 850 MB TEMPERATURES AND LOW LEVEL
CLOUDS IN THE AREA. WHERE SKIES BECOME CLEAR SATURDAY NIGHT...LIGHT
SURFACE WINDS WILL ALLOW TEMPERATURES TO FALL NEAR TO BELOW FREEZING
IN MANY AREAS. A FREEZE WATCH/WARNING MAY BE NEEDED FOR SATURDAY
NIGHT.

MODELS ARE IN REASONABLE AGREEMENT ON THE PROPAGATION OF THE NEXT
WAVE EJECTING FROM THE ROCKY MOUNTAINS UPPER LOW SUNDAY NIGHT AND
MONDAY ACROSS THE AREA. RELATIVE MEASURE OF PREDICTABILITY OF THIS
UPPER LEVEL LOW PRESSURE SYSTEM IS HIGH WHEN THE GEFS MEAN IS
COMPARED TO CLIMATOLOGY...ADDING CONFIDENCE TO THIS SYSTEM.
PRECIPITATION TYPE AT THIS TIME APPEARS TO BE RAIN...HOWEVER THIS
WILL HAVE TO BE MONITORED. DID MENTION RAIN SNOW MIX FOR MONDAY
NIGHT. TEMPERATURES MAY STRUGGLE TO RECOVER MONDAY...AND FORECAST
HIGH TEMPERATURES OF 48-51 MAY TOO WARM DEPENDING ON CLOUD COVER.
HOWEVER...THIS IS A DOWN TREND COMPARED TO THE LAST FORECAST
ISSUANCE.

MULTIPLE SHORTWAVES ARE LIKELY TO PROPAGATE ACROSS THE NORTHERN
PLAINS INTO TUESDAY AS THE WESTERLIES RETREAT NORTH...WITH MULTIPLE
CHANCES FOR LOW QPF EVENTS. ONCE AGAIN OVERNIGHT PRECIPITATION TYPES
MAY BE A CHALLENGE WITH EACH WAVE.

AVIATION...
SOUTHEASTERLY WINDS OF 20 TO 25 KTS WITH GUSTS OF 30 TO 35
KTS...WITH OCCASIONAL GUSTS ABOVE 35 KTS AT KDIK...WILL SLOWLY
DIMINISH AFTER SUNSET. HOWEVER...AS A LOW PRESSURE SYSTEM DEEPENS
ACROSS SOUTHEAST MONTANA TUESDAY NIGHT...SURFACE WINDS WILL REMAIN
FROM THE SOUTHEAST AT 15 TO 20 KTS WITH GUSTS TO 25 KTS AT ALL TAF
SITES THROUGH THE OVERNIGHT. LOW LEVEL WIND SHEAR WILL ALSO BE
LIKELY AT ALL TAF SITES TUESDAY NIGHT INTO WEDNESDAY MORNING WITH
SOUTHERLY WINDS OF 40 TO 50 KTS WITHIN 2000 FT AGL OF THE SURFACE.
WIND SHEAR WILL CONTINUE THROUGH 15 UTC WEDNESDAY. WINDS INCREASE TO
15 TO 20 KTS WITH GUSTS TO 30 KTS...ESPECIALLY ACROSS CENTRAL NORTH
DAKOTA AND THE JAMES RIVER VALLEY LATE WEDNESDAY MORNING AND
AFTERNOON. MID LEVEL CLOUDINESS WILL OVERSPREAD THE AREA WEDNESDAY
MORNING...WITH CEILINGS LIKELY TO CONTINUE TO LOWER AS THE NEXT
STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY NIGHT THROUGH FRIDAY.
MONITOR AIRMETS/SIGMETS WEDNESDAY NIGHT THROUGH FRIDAY FOR POSSIBLE
IFR CONDITIONS...TURBULENCE WITH HIGH WINDS AND ICING DUE TO
LOWERING TEMPERATURES AND PRECIPITATION. A RAIN AND SNOW MIX MAY BE
POSSIBLE THURSDAY NIGHT ACROSS WESTERN NORTH DAKOTA.

FIRE WEATHER...
WHILE RELATIVE HUMIDITIES ARE MARGINAL STRONG SOUTHEAST WINDS AND
DRY VEGETATION WILL KEEP THE FIRE DANGER AT CRITICAL LEVELS. WILL
CONTINUE THE RED FLAG WARNING INTO THE EVENING HOURS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WAA
Hazardous weather outlook, Sep 29, 5:24 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
524 AM CDT TUE SEP 29 2009

NDZ001-009-017-018-031>033-040>045-301030-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
524 AM CDT TUE SEP 29 2009 /424 AM MDT TUE SEP 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY.

WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA TUESDAY MORNING
THROUGH TUESDAY EVENING FOR SOUTHEAST WINDS OF 25 TO 35 MPH AND
GUSTS TO AROUND 40S MPH.

HIGH PRESSURE STRETCHING FROM MANITOBA INTO THE CENTRAL PLAINS
AND DEVELOPING LOW PRESSURE IN CENTRAL AND SOUTHEAST MONTANA WILL
PRODUCE STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 40 MPH OVER WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA TUESDAY AFTERNOON AND EARLY EVENING. MINIMUM AFTERNOON
RELATIVE HUMIDITIES ARE PROJECTED TO RANGE BETWEEN 20 AND 30
PERCENT. RANGELAND FIRE DANGER INDICES ARE FORECAST IN THE VERY
HIGH TO EXTREME CATEGORY. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR
WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY
AFTERNOON THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD
RAIN SHOWERS WEDNESDAY NIGHT THROUGH FRIDAY. ENOUGH COLD AIR WILL
MOVE INTO WESTERN NORTH DAKOTA FOR A RAIN AND SNOW MIX THURSDAY
NIGHT AND FRIDAY. HOWEVER NO SNOW ACCUMULATIONS WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-301030-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
524 AM CDT TUE SEP 29 2009 /424 AM MDT TUE SEP 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FROST ADVISORY CONTINUES FOR PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA EARLY TUESDAY MORNING. TEMPERATURES WILL RANGE FROM THE
LOWER 30S TO THE MIDDLE 30S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD
RAIN SHOWERS AND COLDER AIR INTO CENTRAL NORTH DAKOTA WEDNESDAY
NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:52 PM CDTWind AdvisoryBISAdams, Billings, Bowman, Burleigh, Divide, Dunn and 10 more30 hr

Nearby

Wind Advisories in North Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.